View Full Version : Concerta and left arm.numbness and burning/tingling


Charmcityguy22
11-01-16, 10:41 PM
Can someone answer a question for me before I decide to go to the ER,so i take Concerta 27 mgs daily and have been for months now,I have ADHD so the medication is prescribed to me,in the past month or so ive been experiencing left arm numbness as well as as slight burning sensation,the numbness starts in my forearm near my elbow and goes down to my hand.

The numbness and burning is intermintant but sometimes it's constant,when the numbness reaches my hand and I go to pick something up like a pen or the like it's hard to hold the object. This has been going on as i say for a month or so. I stopped the concerta 3 days ago due to running out and did not notice any numbness and burning.I started taking the 27mgs again today after picking up my script. I've been in contact with my doctor and he told me in my case it should not be heart related,I also suffer from anxiety as well which is horrible.

Just wondering if i should go to the ER and have them look at it even though it's happened before. Could it also be from The GERD or acid reflux I was diagnosed with?

It's crazy how the symptoms went away the 3 days I had no medicationeed(concerta) in my system.

Please respond soon. Thank you.

As well right now the nonessential has radiated to my shoulder(left side)

Charmcityguy22
11-01-16, 10:43 PM
The numbness has radiated to my shoulder

Simargl
11-01-16, 11:49 PM
This happened to me!

It's possible that your body isn't ready for the dose you're currently taking. My arms were numb, like you described-- and the side of my face/head became numb. This happened with Concerta and Adderall. I can't even take the lowest possible dose of Adderall without this happening.

I switched to Ritalin. I had to start at a low dose and work up slowly. It took me around three months to work myself up to a dosage that helped my ADHD symptoms. I currently take 20mg 3x a day but I started at 5mg twice a day.

I'm not sure about GERD.

I know what you're experiencing is scary- I'm not going to offer advice on going or not going to the ER. I'm not qualified for something like that. My HMO/Insurance has a nurse advice line that I can call-- I would definitely do that if it's an option.

Charmcityguy22
11-02-16, 12:55 AM
Thanks for the reply,I've been taking the same dose of Concerta for 3 months so im sure my body is used to it by now? Buts good to see you have the same symptoms as well,this has occurred on severel occasions and usually happens in the afternoon,so it could be GERD related or maybe be due to a Degenrative disc i have in my lower back from breaking my spine,not sure,will keep updating but im going to try to get some rest and hopefully it goes away.

Charmcityguy22
11-02-16, 12:57 AM
And as far as the Nurse advice line,iv'e not heard of that before so im not sure that is an option for me.

Simargl
11-02-16, 02:06 AM
I know we all react differently. The dosage was just a guess-- even on my part but I know I wasn't able to handle the meds until I slowly introduced them.

I would contact your doctor and make sure they're aware of what's going on. I was diagnosed in February and I'm just now feeling like things are finally leveling out for me. It might be worth trying a different medication if you can. But again, it could be GERD. I'm clueless on that front. I wish I could be more help but at least you know you aren't the only one that had this reaction.

I hope the best for you.

Charmcityguy22
11-02-16, 12:35 PM
Thank you,i will be in touch with my doctor this week indeed and my PDOC.

Charmcityguy22
11-02-16, 05:57 PM
I went to my physical therapist and she told me the arm numbness was most definitely use to a pinched nerve and other issues in my neck and that it was probably not related to the Concerta as she massaged my arm for a half hour and that really helped alot.